Accessibility navigation


The unsteady flow of a weakly compressible fluid in a thin porous layer III: three-dimensional computations

Langdon, S., Needham, D. J., Samson, B. A. and Gilchrist, J. P. (2013) The unsteady flow of a weakly compressible fluid in a thin porous layer III: three-dimensional computations. The Quarterly Journal of Mechanics and Applied Mathematics, 66 (1). pp. 123-155. ISSN 0033-5614

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1093/qjmam/hbs022

Abstract/Summary

We describe a novel method for determining the pressure and velocity fields for a weakly compressible fluid flowing in a thin three-dimensional layer composed of an inhomogeneous, anisotropic porous medium, with vertical side walls and variable upper and lower boundaries, in the presence of vertical wells injecting and/or extracting fluid. Our approach uses the method of matched asymptotic expansions to derive expressions for all significant process quantities, the computation of which requires only the solution of linear, elliptic, two-dimensional boundary value and eigenvalue problems. In this article, we provide full implementation details and present numerical results demonstrating the efficiency and accuracy of our scheme.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:31207
Publisher:Oxford University Press

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation